Hail, Parmer
- When
- October 7, 5:17 PM CST
- Where
- Parmer County, 4 mi N of Bovina
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 34.578, -102.900
A COOP Observer observed nickel size hail.
An upper level low pressure system approached the South Plains region the evening of October 7, producing a band of thunderstorms, including one supercell, across the far southwest Texas Panhandle into eastern New Mexico. A larger complex of storms subsequently developed into the evening, producing sub-severe hail and high wind gusts across portions of Parmer County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
An upper level low pressure system approached the South Plains region the evening of October 7, producing a band of thunderstorms, including one supercell, across the far southwest Texas Panhandle into eastern New Mexico. A larger complex of storms subsequently developed into the evening, producing sub-severe hail and high wind gusts across portions of Parmer County. Training showers and storms also caused flooding after midnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Oct 7, 2:24 PM CST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 324 PM CDT WED OCT 7 2015 .SHORT TERM... SURFACE WARMING IN MODERATELY UNSTABLE AIRMASS ALONG THE NEW MEXICO BORDER LEADING TO INCREASING THUNDER CHANCES INTO THE EVENING AS WE HAVE BEEN EXPECTING. UNLIKELY THAT ORGANIZED SEVERE THREAT WILL DEVELOP OUR AREA...BUT COULD JUST TO THE WEST. EITHER WAY WE WILL BE WATCHING A FEW STRONGER STORMS THIS AREA. WE CAN JUSTIFY SLIGHT INCREASE IN RAIN CHANCES SOUTHWEST TONIGHT AND THURSDAY AS A DEEP FLOW OF RELATIVELY HIGH PRECIPITABLE WATER COMBINES WITH SUSTAINED MID AND UPPER LEVEL LIFT...PERHAPS LEADING TO FAIRLY IMPRESSIVE RAIN TOTALS UP TO AN INCH OR TWO. THIS WILL DEPEND OF COURSE ON THE UPPER LOW NOT TRENDING ANY FURTHER WEST. RAIN PROSPECTS OTHERWISE CONTINUE TO SUFFER WITH A LESS FAVORABLE TRACK OF THE UPPER LEVEL LOW PRESSURE SYSTEM TO OUR WEST AND ABUNDANT DRY AIR AFFECTING INTO AT LEAST THE EASTERN 75 PERCENT OF OUR AREA. THE UPPER LOW FORECAST TRACK HAS TRENDED YET FURTHER WEST OF THE RUNS FROM 24 HOURS AGO...FORECAST TO DROP SOUTHWARD THROUGH EASTERN SONORA. SO WE NOW EXPECT MINIMAL LARGE SCALE ASCENT ACROSS REMAINING SECTIONS. AND THAT DRY LOW LEVEL AIR MOVING NORTHWESTWARD INTO OUR AREA HAS PROVEN A COUPLE DEWPOINT DEGREES LOWER AND A COUNTY OR TWO WEST OF EARLIER PROJECTIONS. THIS CALLS FOR REDUCTION OF RAIN CHANCES TO NO MENTION FOR EASTERN AREAS THROUGH DAYTIME THURSDAY...AND LOWERING CHANCES AS WELL CENTRAL AND NORTHWEST ON THURSDAY. SOLUTIONS STILL INSIST DEWPOINTS WILL RECOVER INTO THE LOWER OR MIDDLE 50S BY LATE THURSDAY CENTRAL AREAS AND ALLOW SOME SPREAD OF THUNDER CHANCES A BIT FURTHER TO THE EAST. WE ALSO INCREASED TEMPERATURES MOST AREAS FOR THURSDAY AS A RESULT OF THE CHANGES OUTLINED ABOVE. RMCQUEEN .LONG TERM... THE UPPER LOW DISCUSSED ABOVE WILL BE GRADUALLY LOOSING ANY INFLUENCE ON THE WEATHER LOCALLY LATE WEEK AS IT RETROGRADES BACK TOWARD THE BAJA. STILL...SHOWERS MAY LINGER INTO THURSDAY NIGHT...FAVORING THE SOUTHERN ZONES. ISOLATED TO SCATTERED CONVECTION WILL REMAIN POSSIBLE ON FRIDAY AS A COLD FRONT ASSOCIATED WITH A TROUGH MOVING THROUGH THE CENTER OF THE NATION MOVES INTO A MODESTLY MOIST...WEAKLY UNSTABLE AND MINIMALLY CAPPED ENVIRONMENT OVER THE SOUTH PLAINS. ANY ACTIVITY SHOULD QUICKLY FADE FRIDAY EVENING GIVEN THE LACK OF UPPER SUPPORT. THE FROPA WILL BRING MINIMAL COOLING WITH HIGHS ON FRIDAY TOPPING OUT NEAR MID-OCTOBER AVERAGES. DRIER AND WARMER WEATHER WILL FOLLOW THIS WEEKEND AS HEIGHTS CLIMB AND SOUTHERLY TO WESTERLY WINDS RETURN IN RESPONSE TO A SURFACE TROUGH DEVELOPING IN THE LEE OF THE ROCKIES. BREEZY DOWNSLOPE WINDS AND FULL INSOLATION SHOULD PROVIDE THE WARMEST DAY OF THE EXTENDED ON SUNDAY WHEN HIGHS OFF THE CAPROCK PUSH THE LOWER TO MIDDLE 90S. LUBBOCK COULD EVEN THREATEN THE 90 DEGREE MARK WHICH WOULD ONLY BE A FEW DEGREES BELOW RECORD LEVELS. ANOTHER PROGRESSIVE SHORTWAVE TROUGH CRUISING ACROSS THE UPPER MIDWEST WILL SEND A FRONT SOUTHWARD AND THROUGH THE SOUTH PLAINS EARLY MONDAY. THIS FRONT WILL BE DRY AND PROVIDE ONLY MINOR COOLING AS IT UNDERCUTS THE UPPER RIDGE IN PLACE...BUT IT WILL BRING BREEZY NORTHEASTERLY WINDS. HIGHS MAY BE KNOCKED DOWN INTO 70S ACROSS THE NORTHWESTERN ZONES THOUGH MUCH OF THE REMAINDER OF THE CWA WILL LIKELY STILL MAKE IT UP INTO THE 80S. RATHER BENIGN WEATHER WILL FOLLOW INTO THE MIDDLE OF NEXT WEEK AS UPPER LEVEL RIDGING IS PROGGED TO FURTHER BUILD...THOUGH SURFACE RIDGING LINGERING NEARBY MAY HELP KEEP TEMPERATURE TRENDS FAIRLY FLAT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 55 69 51 71 / 70 30 20 30 TULIA 56 74 53 73 / 20 20 20 20 PLAINVIEW 57 74 55 74 / 20 20 20 30 LEVELLAND 57 72 55 74 / 50 60 30 40 LUBBOCK 61 75 57 76 / 20 40 30 40 DENVER CITY 58 70 56 74 / 80 80 50 50 BROWNFIELD 59 72 57 75 / 60 60 50 40 CHILDRESS 61 84 61 81 / 0 10 20 20 SPUR 61 80 60 80 / 10 20 30 30 ASPERMONT 64 86 63 84 / 0 10 40 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1138 AM CDT WED OCT 7 2015 TXZ021>044-081645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1138 AM CDT WED OCT 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG STORMS MAY BE POSSIBLE THIS AFTERNOON AND EVENING MAINLY NEAR THE TEXAS AND NEW MEXICO STATE LINE. AS SOME TRAINING OF STORM CELLS IS POSSIBLE...A LOCALLY HEAVY RAINFALL THREAT WILL ALSO EXIST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED STRONG STORMS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE ON THURSDAY...PRIMARILY ACROSS THE SOUTHWEST SOUTH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 553 PM CDT WED OCT 7 2015 TXZ021-072345- PARMER TX- 553 PM CDT WED OCT 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PARMER COUNTY UNTIL 645 PM CDT... AT 552 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOVINA...OR 15 MILES SOUTHWEST OF FRIONA...MOVING NORTH AT 15 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRIONA...BOVINA AND RHEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3475 10270 3441 10282 3441 10304 3475 10304 TIME...MOT...LOC 2252Z 202DEG 15KT 3453 10296 01
The Cannon AFB radar (KFDX), 66 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
1 hail, 1 thunderstorm wind, 1 flood. Local standard time, as filed.
A COOP Observer observed nickel size hail.
A Texas Tech University West Texas Mesonet station near Friona measured a 58 mph wind gust.
Local law enforcement observed flooding in Western Parmer County along Farm to Market Road 1731 north of Bovina and Farm to Market Road 2013 west of Friona.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, October 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598336, 598337, 598338.